MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE SABILIZATION; 2.2MM X 16MM ARSENAL SCREW

TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE SABILIZATION; 2.2MM X 16MM ARSENAL SCREW
Catalog Number 307-22-016
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A previous report was filed previous report number: 3007593722-2024-00011 this report is to update to correct manufacturer and report number.It was reported that the 2.2x16 non locking screw head broke while tightening into a 5 hole mini plate, piece left in patient.There was one similar complaint identified for an arsenal screw breaking during insertion, with an unknown root cause.There were no abnormalities identified during dhr review.The provided image confirmed the complaint and showed that the screw had broken near the head.Because one portion of the screw was discarded and the other remains in the patient, further inspection could not be performed.The complaint could not be replicated through simulated use testing.It is likely that the screw broke once most of it was implanted because the distal end of the screw could not be retrieved, and the breakage location is towards the proximal end.The breakage could have been the result of inadequate pre-drilling, which would have caused the screw to experience higher levels of torque.This cannot be confirmed with the limited surgical technique information provided.The root cause shall therefore remain unknown.
 
Event or Problem Description
It was reported that the 2.2x16 non locking screw head broke while tightening into a 5 hole mini plate, piece left in patient.

Brand Name
SABILIZATION
Common Device Name
2.2MM X 16MM ARSENAL SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
suite 100
houston, TX 77007
MDR Report Key20691777
Report Number3007420745-2024-00005
Device Sequence Number12583237
Product Code HWC
UDI-Device Identifier00810028390348
UDI-Public00810028390348
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
D356720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number307-22-016
Device Lot Number05876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown